Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 45, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 13, 2017, 5:54 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2017, 5:54 PM CDT (22:54 UTC)
- Expired
- Jun 13, 2017, 6:25 PM CDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boyd County, NE, Holt County, NE
The radar
The North Platte radar (KLNX), 174 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:59 PM CDT | HAIL 1.5 | 10 Nne Atkinson, NE | |
| Jun 13, 6:15 PM CDT | HAIL 2 | 2 Sse Butte, NE | RELAYED REPORT VIA SPOTTERNETWORK.ORG. THE TIME OF THE REPORT IS ESTIMATED BY RADAR. |
| Jun 13, 6:25 PM CDT | HAIL 1.25 | 1 Nw Spencer, NE | THIS REPORT IS RELAYED VIA SPOTTERNETWORK.ORG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:13 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -220 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840
WUUS53 KLBF 132254
SVRLBF
NEC015-089-132345-
/O.NEW.KLBF.SV.W.0045.170613T2254Z-170613T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
554 PM CDT TUE JUN 13 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Holt County in north central Nebraska...
Central Boyd County in north central Nebraska...
* Until 645 PM CDT
* At 554 PM CDT, a severe thunderstorm was located 8 miles northeast
of Stuart, or 21 miles southwest of Spencer, moving northeast at 50
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Spencer, Atkinson, Butte, Bristow, Dustin, Anoka, Spencer Dam,
Parshall Bridge State Wildlife Management Area, Hull Lake State
Wildlife Management Area and Anncar.
This includes the following highways...
Highway 20 between mile markers 283 and 289.
Highway 281 between mile markers 206 and 223.
Highway 12 between mile markers 100 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
A tornado watch remains in effect until 1000 PM CDT for north central
Nebraska.
LAT...LON 4289 9851 4251 9900 4267 9922 4300 9891
4300 9870
TIME...MOT...LOC 2254Z 211DEG 45KT 4268 9902
HAIL...1.00IN
WIND...60MPH
$$
JWS2 follow-up statements
045
WWUS53 KLBF 132317
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
617 PM CDT TUE JUN 13 2017
NEC089-132326-
/O.CAN.KLBF.SV.W.0045.000000T0000Z-170613T2345Z/
Holt NE-
617 PM CDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOLT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area, therefore, the warning has been cancelled.
A tornado watch remains in effect until 1000 PM CDT for north central
Nebraska.
LAT...LON 4289 9851 4280 9864 4281 9865 4286 9880
4290 9896 4300 9891 4300 9870
TIME...MOT...LOC 2316Z 213DEG 46KT 4291 9876
$$
NEC015-132345-
/O.CON.KLBF.SV.W.0045.000000T0000Z-170613T2345Z/
Boyd NE-
617 PM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL BOYD COUNTY...
At 616 PM CDT, a severe thunderstorm was located near Spencer, moving
northeast at 45 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Spencer, Butte, Bristow and Anoka.
This includes the following highways...
Highway 281 between mile markers 209 and 223.
Highway 12 between mile markers 103 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A tornado watch remains in effect until 1000 PM CDT for north central
Nebraska.
LAT...LON 4289 9851 4280 9864 4281 9865 4286 9880
4290 9896 4300 9891 4300 9870
TIME...MOT...LOC 2316Z 213DEG 46KT 4291 9876
HAIL...1.50IN
WIND...60MPH
$$
Buttler605
WWUS53 KLBF 132325
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
625 PM CDT TUE JUN 13 2017
NEC015-132334-
/O.CAN.KLBF.SV.W.0045.000000T0000Z-170613T2345Z/
Boyd NE-
625 PM CDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BOYD COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A tornado watch remains in effect until 1000 PM CDT for north central
Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4289 9851 4280 9864 4281 9865 4286 9880
4290 9896 4300 9891 4300 9870
TIME...MOT...LOC 2323Z 211DEG 45KT 4301 9868
$$
ButtlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:36 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 13, 2:36 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service North Platte NE 236 PM CDT Tue Jun 13 2017 .SYNOPSIS... Issued at 235 PM CDT Tue Jun 13 2017 H5 analysis from earlier today had a closed low over southern Montana with a trough extending to the ssw into western Arizona. East of the low and trough, a nice shortwave was present over central North Dakota. To the south of the low, a decent shortwave was noted over northwestern Arizona. Ht. falls in association with this feature were most pronounced over Colorado, Wyoming, Montana the western South Dakota where 50 to 90 meter falls were noted. East of the trough, high pressure was located over northern portions of the Gulf of Mexico. A low amplitude ridge extended north into the Ohio Valley and upper midwest. At the surface: Low pressure was located over north central Nebraska in the vicinity of Bassett Nebraska. A warm front extended to the northeast into east central South Dakota and southern Minnesota. northwest of the low, an occluded front was located from northern Nebraska into southwestern north Dakota. south of the low, a cold front extended into the Texas Panhandle. Across western and north central Nebraska winds were generally northerly west of a line from Ainsworth to North Platte. East of this line, winds were southerly wind gusting as high as 20 MPH. In addition, a dryline was established and extended from just west of North Platte into Western Kansas (along the Kansas/Colorado) border. Temperatures as of 2 PM CDT were generally in the mid to upper 80s, with some mid 70s in the northeastern panhandle. && .SHORT TERM...(This evening through Wednesday) Issued at 235 PM CDT Tue Jun 13 2017 Tonight and Wednesday: Thunderstorms and the threat for severe storms is the main forecast threat Tonight. For this evening. Thunderstorms are expected to initiate sometime around 4 PM CDT across the central and eastern sandhills. Current satellite imagery already has convective cloudiness along and east of highway 83 from Valentine to North Platte. The latest HRRR initiates convection in two locations: First along the back edge of the CU field (roughly along Highway 97 from Tryon to Merritt Reservoir. Second along the frontal boundary from Arnold up to Bassett. The 4KM NAM from this morning initiates convection around the same time as the HRRR, however it is slightly farther east, initiating it along a line from Broken Bow to O'Neill. This also has support from the GFS soln this morning. The 12z WARW is similar to the latest HRRR in developing convection on the western periphery of the CU field. With the front being located just to the east of KLBF as of 2 PM CDT, which is farther west than the NAM and GFS fcst solns, am more inclined to believe the HRRR and WARW solutions. That being said, decided to drag pops further west during the early evening hours. This was reflected in the midday fcst update and will be incorporated in the afternoon fcst package. Storms which do develop will quickly become severe, with large hail and damaging winds being the main threats. Low level helicity is more favorable for tornadoes further north into eastern South Dakota and srn Minnesota INVOF the warm front. As for the tornado threat across the CWA, it appears to be the greatest in the far eastern zones (Holt, Boyd, Garfield and Wheeler counties). In these areas 0-2 KM helicities are on the order of 100 to 200 M2/SEC2. Looking at the latest near range model solutions, thunderstorms should exit the forecast area by 03z this evening. Drier air will push into the forecast area thanks to light westerly winds. The drier air will allow temps to reach the mid 40s in the far west overnight with 50s expected elsewhere. Thanks to westerly winds, dry air will push east into far eastern Nebraska and western Iowa Wednesday afternoon. This will lead to dry conditions across the forecast area with highs in the lower to mid 80s. .LONG TERM...(Wednesday night through Tuesday) Issued at 235 PM CDT Tue Jun 13 2017 Mid range (Wednesday night through Thursday Night): Westerly winds aloft and at the surface, will allow dry boundary layer air to persist across the forecast area into Friday morning. No embedded shortwaves are depicted in the models as well, lending support to a dry forecast from Weds night through Thurs night. Friday through Tuesday: Southerly winds will shift around to the south late Thursday night into Friday. This will push boundary layer moisture quickly northward. Late Friday into Friday night, a shortwave will track along the Canadian/US border. This will force a warm front aloft through the eastern Dakotas and Eastern Nebraska Friday Night with an increased threat for storms in the northeastern forecast area. This precipitation threat will be followed by a secondary threat for pcpn Sunday night in association with a surface cold front. This front will track through the forecast area Sunday night with even a better chance for rain during the period. Temperatures will be warmest on Friday with highs in the mid to upper 80s, while sunday will be the coolest with highs in the upper 70s to lower 80s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1226 PM CDT Tue Jun 13 2017 Thunderstorm development is likely once again across central plains this afternoon. Today the storms should initiate east of a KLBF to KVTN line. The latest near term convective allowing guidance does hint however at some development further southwest. The official 18z forecast will keep TS mention out of the forecast for KVTN and KLBF, but will monitor future model runs and current atmospheric trend through the afternoon and address if need be. Otherwise a weak low jet will attempt to create WS issues for the LBF terminal near dawn Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Jacobs
Hazardous weather outlook, Jun 13, 2:25 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 225 PM CDT Tue Jun 13 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-141930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 225 PM CDT Tue Jun 13 2017 /125 PM MDT Tue Jun 13 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Strong to severe thunderstorms are possible this afternoon and evening along and east of a line from Valentine to North Platte. The main threat will be large hail and damaging thunderstorm winds. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorms will be possible over western Nebraska on Saturday. At this time widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed over north central Nebraska late this afternoon and evening...mainly along and east of a Valentine to North Platte line. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
In the hours before
Local storm report, Jun 13, 5:07 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
507 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL 10 E BASSETT 42.58N 99.34W
06/13/2017 M1.75 INCH ROCK NE CO-OP OBSERVER
HAS BEEN HAILING FOR 10 MINUTES
&&
KALLENLocal storm report, Jun 13, 5:34 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
534 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 18 S NEWPORT 42.34N 99.33W
06/13/2017 E0.88 INCH ROCK NE PUBLIC
HAIL LASTED 10 MINUTES.
&&
TKECKLocal storm report, Jun 13, 5:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
535 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 11 NNE STUART 42.75N 99.06W
06/13/2017 E1.75 INCH HOLT NE PUBLIC
HAS BEEN HAILING FOR ABOUT 15 MIN
&&
KALLENLocal storm report, Jun 13, 5:48 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
548 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 15 N ATKINSON 42.75N 98.98W
06/13/2017 M2.50 INCH HOLT NE STORM CHASER
&&
KALLENLocal storm report, Jun 13, 5:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
551 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 11 SSW STUART 42.45N 99.22W
06/13/2017 E1.00 INCH HOLT NE PUBLIC
&&
CBUTTLERLocal storm report, Jun 13, 5:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
554 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL BUTTE 42.91N 98.85W
06/13/2017 M1.75 INCH BOYD NE EMERGENCY MNGR
&&
KALLENThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:45 PM CDT | Special Weather Statement | LBF | Sheridan | 45 min |
| Jun 12, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 48 min |
| Jun 12, 8:43 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 47 min |
| Jun 12, 9:00 PM CDT | Areal Flood Advisory | LBF | Sheridan | 60 min |
| Jun 12, 9:09 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 51 min |
| Jun 12, 9:17 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 58 min |
| Jun 12, 9:25 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 29 min |
| Jun 12, 9:37 PM CDT | Tornado Warning | LBF | Sheridan | 38 min |
| Jun 12, 10:04 PM CDT | Tornado Warning | LBF | Sheridan | 41 min |
| Jun 12, 10:12 PM CDT | Areal Flood Advisory | LBF | Sheridan | 63 min |
| Jun 12, 10:18 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 42 min |
| Jun 12, 10:44 PM CDT | Tornado Warning | LBF | Cherry, Sheridan | 46 min |
| Jun 12, 10:54 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 66 min |
| Jun 12, 11:27 PM CDT | Tornado Warning | LBF | Cherry | 48 min |
| Jun 12, 11:56 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jun 13, 9:41 AM CDT | River Flood Warning | LBF | Garden, Keith | 5 days |
| Jun 13, 3:16 PM CDT | Special Weather Statement | LBF | Keya Paha | 44 min |
| Jun 13, 3:42 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Rock | 48 min |
| Jun 13, 3:47 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 43 min |
| Jun 13, 4:03 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 42 min |
| Jun 13, 4:25 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 35 min |
| Jun 13, 4:27 PM CDT | Tornado Warning | LBF | Brown, Rock | 36 min |
| Jun 13, 4:28 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Keya Paha | 10 min |
| Jun 13, 4:32 PM CDT | Tornado Warning | LBF | Boyd, Keya Paha | 8 min |
| Jun 13, 4:43 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup, Rock | 30 min |
| Jun 13, 4:45 PM CDT | Tornado Warning | LBF | Boyd, Holt, Keya Paha, Rock | 32 min |
| Jun 13, 4:55 PM CDT | Tornado Warning | LBF | Holt, Rock | 38 min |
| Jun 13, 5:07 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 38 min |
| Jun 13, 5:25 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 50 min |
| Jun 13, 5:35 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 30 min |
| Jun 13, 6:26 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 19 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.